Pulmonary toxicity associated with erlotinib Academic Article uri icon

Overview

MeSH Major

  • Lung Diseases, Interstitial
  • Protein Kinase Inhibitors
  • Quinazolines

abstract

  • Interstitial lung disease (ILD) related to therapy with the drug gefitinib has been well reported. The adverse pulmonary effects of erlotinib are less well known. We report a case of fatal pulmonary toxicity in a patient with advanced non-small cell lung cancer who received erlotinib. He had been found to have pathologic findings of usual interstitial pneumonia (UIP) on the resected lung cancer specimen prior to receiving erlotinib. This case and other published evidence should alert physicians to the possibility of fatal erlotinib-induced ILD. Similar to reports in patients receiving gefitinib, those with pathologic findings of UIP on resected lung specimens or known pulmonary fibrosis may be at particular risk for erlotinib pulmonary toxicity.

publication date

  • September 2007

Research

keywords

  • Academic Article

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.1378/chest.07-0050

PubMed ID

  • 17873198

Additional Document Info

start page

  • 1042

end page

  • 4

volume

  • 132

number

  • 3